MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-100
Health Effect - Clinical Codes Extraskeletal ossification (1428); Abscess (1690); Adhesion(s) (1695); Fever (1858); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Distress (2329); Osteolysis (2377); Thrombosis/Thrombus (4440); Joint Laxity (4526); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ad (b)(6) 2021: unfiled claim and the medical record received.After review of the medical records, the patient was revised to address septic right hip with suspected osteomyelitis of the innominate and the femur and allergic reaction to metal debris with significant muscle and skeletal necrosis.Operative note reported bone loss, groin pain.And infection.It was also mentioned that there was greenish to yellow thin fluid present.The trunnion was significant for black debris that was present even inside the head that most likely represented metallosis.It was also noted that there was advanced trunnionosis.Doi: (b)(6) 2006, dor: (b)(6) 2019, right hip (first revision).Please see (b)(4) for the third revision.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the device manufacturing record (mre) and sterility certification was reviewed.No related deviations or anomalies identified.Device history review : the device manufacturing record (mre) and sterility certification was reviewed.No related deviations or anomalies identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b1 (product problem), d4 (lot), g2.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (medical device problem code).
 
Event or Problem Description
Litigation alleges that patient experienced elevated metal ion leaving a ¿very large dead space to manage.Plaintiff has sustained and will continue to sustain severe and debilitating injuries, economic loss, and other damages including, but not limited to, cost of medical care, rehabilitation, permanent instability and loss of balance, immobility, and pain and suffering.Plaintiff has sustained and will continue to sustain severe physical injuries, severe emotional distress, mental anguish, physical disability, economic losses, and other damages, as set forth in this complaint.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the metal poisoning and blood heavy metal increased.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot the device manufacturing record (mre) and sterility certification was reviewed.No related deviations or anomalies identified.Device history review the device manufacturing record (mre) and sterility certification was reviewed.No related deviations or anomalies identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received and stated the following: on (b)(6)2019, a progress reported that patient presented with worsening pain and developed fever.Patient was diagnosed infection and inflammatory response of the internal right hip prosthesis.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-ray evidence was not able to confirmed, the reported allegation.In order to observe, implant corrosion.A photo of the explanted device is required.Additional monitoring, for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device manufacturing record (mre) and sterility certification was reviewed.No related deviations or anomalies identified.Device history review: the device manufacturing record (mre) and sterility certification was reviewed.No related deviations or anomalies identified.
 
Additional Manufacturer Narrative
 
Event or Problem Description
In addition to what was previously reported in the medical records the patient was revised to address osteolysis.Hip pain, increased polys, bone loss, nonviable abductor, adductor muscle, abscess, scar tissues and hip infection.Operative note reported significant bone loss in the innominate and the femur.The patient had a marked amount of muscle necrosis extended inside the pelvis for at least 10 cm, involved the iliacus and the psoas.The patient also had involvement of the abductors and adductors.Bone loss about the innominate was significant from ischium to supratectal region with significant anteromedial defect and posterolateral defect.The patient had a previous hardinge approach and there was a significant damage to the abductors and very minimal attachment present.Patient had dvt and underwent filter to decrease the risk of pulmonary embolus but still will require anticoagulant treatment and will have a significant risk of bleeding into the pelvis.Muscle loss and the dead space would be certainly difficult to manage.There was limited amount of adductor musculature and most of this was scar present.There was greenish to yellow rather thin fluid present and under pressure about 1 to 2 quarts of fluid was aspirated.This shrank the size of the pelvis considerably.Removal of the trunnion had black debris that was present in the femoral head, around the trunnion, tissue and at the neck.Most likely presented metallosis at the cobalt chrome trunnion interface.Clinical visit reported heterotopic ossification.Debridement of intrapelvic.Psoas and iliacus were completely necrotic, muscle was completely nonviable and avascular.Additional debridement performed at the adductor interval at the patient's previous site of surgery.There as abscess sinus formation in this area over the troch.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "ad 29 jan 2021: unfiled claim and the medical record received.After review of the medical records, the patient was revised to address septic right hip with suspected osteomyelitis of the innominate and the femur and allergic reaction to metal debris with significant muscle and skeletal necrosis.Operative note reported bone loss, groin pain.And infection.It was also mentioned that there was greenish to yellow thin fluid present.The trunnion was significant for black debris that was present even inside the head that most likely represented metallosis.It was also noted that there was advanced trunnionosis".The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a photo review from attachment "(b)(4) medical records ad (b)(6) 2023, (b)(4) _x-ray_images-received (b)(6) 2023".Review of the x-ray evidence was not able to confirmed the reported allegation.In order to observe implant corrosion, a photo of the explanted device is required.The overall complaint was unconfirmed as the observed condition of the summit por taper sz4 hi off would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device manufacturing record (mre) and sterility certification was reviewed.No related deviations or anomalies identified.Device history review: the device manufacturing record (mre) and sterility certification was reviewed.No related deviations or anomalies identified.

Brand Name
SUMMIT POR TAPER SZ4 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr
warsaw, IN 46581
6107428552
MDR Report Key11338673
Report Number1818910-2021-03178
Device Sequence Number1046153
Product Code LPH
UDI-Device Identifier10603295060055
UDI-Public10603295060055
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2010
Device Model Number1570-11-100
Device Catalogue Number157011100
Device Lot NumberZ65FE1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/11/2021
03/24/2021
08/09/2021
09/20/2022
03/01/2023
03/28/2023
04/25/2023
10/03/2023
04/25/2024
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/15/2021
03/27/2021
08/17/2021
09/22/2022
03/20/2023
04/10/2023
04/26/2023
10/06/2023
04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +1.5; PINNACLE 300 ACET CUP 64MM; PINNACLE MTL INS NEUT36IDX64OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceWhite